Alert archive / California / Wind Advisories in 2013

Wind Advisory 36, NWS Los Angeles, CA

May 4, 2013

NWS Los Angeles, CA issued this wind advisory at May 4, 2013, 9:46 AM PDT. It took effect at May 4, 2013, 2:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 4, 2013, 9:46 AM PDT (16:46 UTC)
In effect from
May 4, 2013, 2:00 PM PDT
Expired
May 4, 2013, 10:00 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS76 KLOX 041646
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
946 AM PDT SAT MAY 4 2013

CAZ059-050100-
/O.NEW.KLOX.WI.Y.0036.130504T2100Z-130505T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
946 AM PDT SAT MAY 4 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING.

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH THIS AFTERNOON AND PERSIST THROUGH THIS
  EVENING. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE IN THE
  FOOTHILL AREAS SUCH AS LAKE PALMDALE.

* IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
  VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS
  DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING
  DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
  CAN CAUSE VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL
2 follow-up statements
191 
WWUS76 KLOX 042109
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
209 PM PDT SAT MAY 4 2013

CAZ034-035-037-050515-
/O.NEW.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
209 PM PDT SAT MAY 4 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE CENTRAL COAST AND THE SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM
PDT SUNDAY.

* WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH
  WITH GUSTS BETWEEN 40 AND 45 MPH ON SUNDAY MORNING AND CONTINUE
  THROUGH SUNDAY EVENING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS AND POWER LINES MAY
  BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ059-050500-
/O.CON.KLOX.WI.Y.0036.000000T0000Z-130505T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
209 PM PDT SAT MAY 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 
  MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND PERSIST THROUGH 
  THIS EVENING. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE IN THE 
  FOOTHILL AREAS SUCH AS LAKE PALMDALE.

* IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE 
  VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS 
  DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING 
  DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH 
  CAN CAUSE VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL
455 
WWUS76 KLOX 050450
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
950 PM PDT SAT MAY 4 2013

CAZ059-050600-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-130505T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
950 PM PDT SAT MAY 4 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE GUSTY SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED THIS EVENING
ALTHOUGH LOCAL GUSTS OVER 45 MPH WILL PERSIST FOR A WHILE
OVERNIGHT IN THE FOOTHILLS. AS A RESULT OF THE LOWERING WIND
SPEEDS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM
PDT.

$$

CAZ034-035-037-051300-
/O.CON.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
950 PM PDT SAT MAY 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

* WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH 
  WITH GUSTS BETWEEN 40 AND 45 MPH ON SUNDAY MORNING AND 
  CONTINUE THROUGH SUNDAY EVENING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS AND POWER LINES 
  MAY BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 4:57 AM PDT, 4 hours 49 minutes earlier.

Area forecast discussion, May 4, 4:57 AM PDT, 4 hours 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
457 AM PDT SAT MAY 4 2013

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

A BIG COOLING TREND IS IN STORE THROUGH MONDAY WITH ONSHORE BREEZES
AND THE RETURN OF THE COASTAL MARINE LAYER. LOW PRESSURE WILL BRING
A CHANCE OF RAIN SHOWERS TO THE AREA SUNDAY AFTERNOON THROUGH
WEDNESDAY. A SLIGHT WARMING TREND WILL BEGIN WEDNESDAY THOUGH THE
END OF THE WEEK.

&&

.SHORT TERM (TODAY-TUE)...
BIG TURN AROUND IN THE WEATHER GOING ON RIGHT NOW. ALL GRADIENTS ARE
NOW ONSHORE AND ARE TRENDING ONSHORE. AN EDDY HAS SPUN UP AND MARINE
LAYER STRATUS IS MOVING UP ALONG THE COAST. THERE IS ALSO A HUGE
STRATUS SURGE MOVING ACROSS THE OUTER WATERS AND WILL BE OVER THE
CENTRAL COAST BY DAWN. A WEAK TROF IS OVER CALIFORNIA AND HGTS ARE
SLOWLY FALLING. ALL OF THIS COMBINED WILL LEAD TO A RATHER DRAMATIC
COOL DOWN (ALONG WITH A NICE SURGE OF HUMIDITIES WHICH WILL HELP
FIRE FIGHTING EFFORTS) MAX TEMPS TODAY WILL BE RIGHT NEAR NORMAL.

MORE TROFING AND A CONTINUING EDDY WILL BRING LOW CLOUDS TO THE
COASTS AND MOST OF THE VLYS OVERNIGHT.

SUNDAY IS GOING TO BE A VERY INTERESTING DAY. A RETROGRADING LOW
WILL MOVE OFF THE CALIFORNIA COAST EARLY SUNDAY MORNING. THIS LOW
WILL INCORPORATE A SMALLER EAST PAC LOW THAT IS MOVING TOWARDS
SOUTHERN CALIFORNIA. THE REMNANTS OF THE UPPER LOW WILL ADVECT OVER
SOCAL LATER SUNDAY AFTERNOON. HGTS FALL TO VERY UNSEASONABLE 564 DM.
SKIES WILL BE MOSTLY CLOUDY AND A SLIGHT CHANCE OF RAIN WILL DEVELOP.

A DECENT AMOUNT OF INSTABILITY DEVELOPS SUNDAY NIGHT OVER L.A.
COUNTY AND THIS ALONG WITH RESIDUAL PVA IS ENOUGH TO WARRANT A
SLIGHT CHANCE OF TSTMS.

ALL MDLS AGREE THAT A CHILLY 557 DM LOW 100 NM WEST OF MONTEREY BAY
WILL DRIVE A VORT LOBE THROUGH SBA VTA AND LA COUNTIES DURING THE
DAY MONDAY. SHOWERS WILL BE LIKELY DURING THE DAY ALONG WITH A
SLIGHT CHANCE OF TSTMS.

THE UPPER LOW DOES NOT MOVE MUCH MONDAY NIGHT BUT THE PVA DIMINISHES
SO THERE WILL BE LESS OF RAIN CHC.

THE LOW THEN MOVES EAST AND OUT OF THE AREA ON TUESDAY AND THE
CHANCE OF SHOWERS WILL DIMINISH FROM THE WEST TO THE EAST DURING
THE DAY. SLO COUNTY SHOULD BE RAIN FREE BY NOON AND L.A. COUNTY BE
LATE AFTERNOON.

THE MAIN THING TO REALIZE WITH THIS SYSTEM IS THAT IS NOT GOING TO
RAIN NON STOP AND IN FACT THERE WILL BE LONG STRETCHES OF NO SHOWERS
AT ALL. RIGHT NOW IT LOOKS LIKE MOST AREAS WILL GET MEASURABLE RAIN
DURING THE SUNDAY AFTERNOON THROUGH TUESDAY. RAINFALL AMOUNTS ARE
GOING TO BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF THE SYSTEM
BUT THERE IS VERY LITTLE PRECIPITABLE WATER TO WORK WITH AND IT IS
LIKELY THAT MOST AREAS WILL SEE LESS THAN A QUARTER INCH OF RAIN AND
MANY AREAS WILL SEE LESS THAN A TENTH. OF COURSE THERE COULD BE SOME
HEAVIER AMOUNTS UNDER TSTMS.

.LONG TERM (WED-FRI)...
A SLOPPY TROF FOLLOWS IN THE WAKE OF THE UPPER LOW AND LASTS INTO
THURSDAY. LATER ON THURSDAY A LITTLE RIDGE WILL POP UP. THIS WILL
USHER IN SOME MORE TRADITIONAL MAY WEATHER WITH A FAIRLY DEEP MARINE
LAYER EXPECTED ON WED AND THU. MAX TEMPS WILL CLIMB SLOWLY. BY
FRIDAY THE RIDGE WILL SMOOSH THE MARINE LAYER SOME AND BRING ENOUGH
WARMING TO RAISE TEMPS TO NEAR NORMAL.

&&

.AVIATION...04/1140Z
N OF POINT CONCEPTION...MODERATE CONFIDENCE WITH LIFR/IFR CIGS
ACROSS THE CENTRAL COAST THROUGH THE MORNING HOURS. 30 PERCENT
CHANCE FOR CIGS TO PERSIST A FEW HOURS LONGER. HIGHER CONFIDENCE
FOR STRATUS TO FILL IN QUICKLY LATE THIS AFTERNOON OR EARLY EVENING
WITH MVFR OR HIGH IFR CIGS...BECOMING MAINLY MVFR AFTER 06Z
INCLUDING KPRB.

S OF POINT CONCEPTION...MODERATE CONFIDENCE WITH COASTAL TAFS.
HIGHER CONFIDENCE WITH INLAND TAFS. 30 PERCENT CHANCE FOR IFR CIGS
TO DEVELOP AT KOXR AND KSBA BETWEEN 13-15Z THIS MORNING. 30 PERCENT
CHANCE FOR CIGS TO PERSIST WELL INTO THE AFTERNOON FOR KLAX. HIGH
CONFIDENCE FOR ALL COASTAL SITES TO SEE IFR/MVFR CIGS INITIALLY
AFTER 03Z...BECOMING MVFR OVERNIGHT.

KLAX...MODERATE CONFIDENCE WITH 12Z TAF. 30 PERCENT CHANCE FOR MVFR
CIGS TO PERSIST A FEW HOURS PAST 20Z. HIGH CONFIDENCE FOR MVFR CIGS
AFTER 00Z THIS AFTERNOON AND PERSISTING THROUGH SUNDAY MORNING.

KBUR...HIGH CONFIDENCE WITH 12Z TAF THROUGH 03Z THIS EVENING. THEN
LOWER CONFIDENCE FOR TIMING OF IFR CIGS. IFR CIGS COULD BE DELAYED 2
TO 3 HOURS FROM TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...RORKE
AVIATION...KAPLAN/JLD
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 4, 9:46 AM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
946 AM PDT SAT MAY 4 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
942 AM PDT SAT MAY 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY ONSHORE WINDS WILL INCREASE ACROSS THE DESERT THIS AFTERNOON
BRING HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:09 PM PDTWind AdvisoryLOX37 hr
May 4, 2:32 PM PDTSmall Craft AdvisoryLOX42 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.